MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 26X1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 26X1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: bd implemented a thorough investigation following our corrective preventative action protocol.This was opened for a trend in reports of ¿needle clogged / blocked¿, ¿aspirate / draw (cannot / difficult)¿, and ¿needle bent¿.All three of these issues have the same net effect: temporary interruption of flow of insulin into the reservoir.Based on the investigation, these issues appear to be related to the use case which involves drawing insulin from a vial into a syringe and then filling the reservoir of the insulin pump via a small port off the body in an iterative process, utilizing existing / ¿off the shelf¿ products rather than a product designed for this use.Bd products are designed to be single use, and because this is an "off the shelf" product, bd specifications do not take into account any requirements specific to the tandem use case.The investigation concludes the complaints are related to the use case and not due to a product nonconformance.
 
Event or Problem Description
It was reported that needle 26x1/2 rb needle broke.The following information was provided by the initial reporter: it was reported that needle broke while using it.Caller reported needle broke when he was attempt to pull air out of the cartridge.Number of occurrences - 1.Did the caller insert the needle into the cartridge and encounter fill resistance? - no.Was the syringe/needle reused? - no.Did issue cause any injury? - no.Did customer require medical intervention? - no.Is product available for return to bd? ¿ no.Resolution ¿ caller successfully filled a cartridge with insulin.No further follow up is required.

Brand Name
NEEDLE 26X1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key12393157
Report Number1911916-2021-00902
Device Sequence Number4377758
Product Code FMI
UDI-Device Identifier00382903051113
UDI-Public00382903051113
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305111
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2021
Initial Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR